# SDR QMLA2009010109001

- Difficulty date: January 1, 2009
- Submitted: January 6, 2009
- Operation: Air carrier
- Aircraft: N396LG
- Make and model: Snias AS350B3
- Aircraft serial: 3336
- Aircraft time: 4,959 hours, 24,123 cycles
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Chafed
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

WITHIN (1) MINUTE AFTER TAKEOFF ON A LOCAL HOSPITAL TRANSFER FLIGHT THE PILOT AND AIRCREW SMELLED BURNING ELECTRICAL EQUIPMENT.  THE INSTRUMENT PANEL LIGHTS WENT OUT AT THE SAME TIME.  NO FIRE WAS SEEN AND NO VISIBLE SMOKE WAS PRESENT.  PILOT TURNED THE ACFT FOR THE HOME BASE HOSPITAL AND PICKED AN ALTERNATE LANDING AREA CLOSER IN CASE THE SMOKE OR FIRE BECAME VISIBLE.  ACFT WAS LANDED SAFELY AND WITHOUT FURTHER INCIDENT AT THE HOSPITAL HELIPAD.  NO VISIBLE DAMAGE WAS NOTICED DURING POSTFLIGHT INSP.  WIRE WAS CHAFING AGAINST THE UPPER RT SIDE OF THE VEMD CASING. UPON WEARING THROUGH THE INSULATION THE WIRE SHORTED BLOWING THE INSTL LTS 2 FUSE. THE WIRE WAS REPAIRED AND REROUTED TO PREVENT FURTHER CHAFING.
